Medical Specialty >> Psychiatry

Doctors Lounge - Psychiatry Answers

Back to Psychiatry Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 8/24/2017.

Forum Name: Antidepressants

Question: Wellbutrin + Depakote for Bipolar II...a few questions


 jandot - Wed May 30, 2007 8:12 pm

I have been on depakote for three and a half months. After two months of being on it, my doctor started me on Prozac. After being on the Prozac for a month, I felt completely lifeless, and I had no energy. After telling my doctor this, he took me off Prozac, and then decided to start me on wellbutrin after a two week wait. So, ive begun taking the wellbutrin just recently and I have a few questions...

My doctor told me to take 75 mg's a day, but everywhere I look on the internet says that 300-400 mg's a day is required for Depression, and there never seems to be any mention of it being a gradual process to get to that level. Does the fact that I'm mixing this with depakote mean that I should be taking less? Isnt taking 75 mg of something that usually starts out at 300 mg kind of pointless?


Thanks,
 Dr. K. Eisele - Sun Jun 03, 2007 12:39 pm

User avatar Dear JanDot:

There are no known drug-drug interactions between Depakote and Wellbutrin. However, there is a potentially very serious drug-disease interaction between Wellbutrin and Bipolar Disorder. It is generally felt to be safe for people with this illness to take Wellbutrin, but in lower doses than a patient with another disorder would typically require.

Good luck to you!

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us